Alert archive / Pennsylvania / Lake Effect Snow Warnings in 2016

Lake Effect Snow Warning 8, NWS Cleveland, OH

November 19, 2016Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this lake effect snow warning at Nov 19, 2016, 12:18 PM EST for Crawford County, Erie County, Pennsylvania. It took effect at Nov 19, 2016, 4:00 PM EST. It was in force for 35 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 19, 2016, 12:18 PM EST (17:18 UTC)
In effect from
Nov 19, 2016, 4:00 PM EST
Expired
Nov 21, 2016, 3:25 AM EST
In force
35 hr
Issued by
NWS Cleveland, OH

Counties Crawford County, PA, Erie County, PA

The radar

The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 20, 7:00 AM ESTSNOW 33 Wnw Springboro, PA24 HOUR SNOWFALL.
Nov 20, 7:00 AM ESTSNOW 3Amity Twp, PA12 HOUR SNOWFALL.
Nov 20, 7:00 AM ESTSNOW 3.51 Ne Conneaut Lake, PA24 HOUR SNOWFALL.
Nov 20, 7:00 AM ESTSNOW 5Meadville, PA12 HOUR SNOWFALL.
Nov 20, 8:00 AM ESTSNOW 2.5Cambridge Springs, PA12 HOUR SNOWFALL.
Nov 20, 8:00 AM ESTSNOW 2.6Meadville, PA12 HOUR SNOWFALL.
Nov 20, 8:00 AM ESTSNOW 3Edinboro, PA12 HOUR SNOWFALL.
Nov 20, 8:00 AM ESTSNOW 4Meadville 5w, PA12 HOUR SNOWFALL.
Nov 20, 8:00 AM ESTSNOW 4.1Canadohta Lake, PA12 HOUR SNOWFALL.
Nov 20, 9:00 AM ESTSNOW 8Corry, PA12 HOUR SNOWFALL.
Nov 20, 11:40 AM ESTHEAVY SNOW 9.5Hydetown, PAIMAGE WITH RULER FROM TWITTER
Nov 20, 1:00 PM ESTHEAVY SNOW 97 S Union City, PASNOWFALL LESS THAN 12 HOURS.
Nov 20, 1:30 PM ESTSNOW 5Meadville, PA
Nov 20, 1:50 PM ESTHEAVY SNOW 8Titusville, PAIMAGE WITH RULER FROM TWITTER
Nov 20, 5:00 PM ESTSNOW 3Edinboro, PA12 HOUR SNOWFALL.
Nov 20, 6:00 PM ESTSNOW 3Corry, PA12 HOUR SNOWFALL.
Nov 20, 7:12 PM ESTSNOW 2Northeast 6sw, PA12 HOUR SNOWFALL.
Nov 20, 7:19 PM ESTSNOW 4Amity Twp, PA12 HOUR SNOWFALL.
Nov 20, 7:31 PM ESTSNOW 4Meadville 5w, PA12 HOUR SNOWFALL.
Nov 20, 8:35 PM ESTSNOW 7.4Canadohta Lake, PA12 HOUR SNOWFALL.
Nov 20, 8:41 PM ESTSNOW 3Cambridge Springs, PA12 HOUR SNOWFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2167 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

112 
WWUS41 KCLE 191718
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1218 PM EST SAT NOV 19 2016

...LAKE EFFECT SNOW WILL DEVELOP TONIGHT AS MUCH COLDER AIR MOVES
OVER THE WARM LAKE...

.LAKE EFFECT SNOW SHOWERS WILL DEVELOP THIS EVENING AS MUCH
COLDER AIR MOVES OVER THE WARM WATERS OF LAKE ERIE. THE LAKE
EFFECT SNOW IS EXPECTED TO CONTINUE THROUGH SUNDAY NIGHT BEFORE
TAPERING OFF ON MONDAY MORNING. STRONG WINDS GUSTING TO 45 MPH
ARE EXPECTED THROUGH THE WEEKEND...CONTRIBUTING TO REDUCED
VISIBILITIES AND BLOWING AND DRIFTING OF SNOW.

PAZ002-003-200130-
/O.UPG.KCLE.LE.A.0007.161119T2100Z-161121T1500Z/
/O.NEW.KCLE.LE.W.0008.161119T2100Z-161121T1500Z/
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...EDINBORO...MEADVILLE
1218 PM EST SAT NOV 19 2016

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM EST MONDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN
EFFECT.


* TIMING...LAKE EFFECT SNOW WILL BEGIN TO ACCUMULATE AFTER SUNSET
  THEN CONTINUE THROUGH SUNDAY NIGHT BEFORE TAPERING OFF EARLY
  MONDAY.

* ACCUMULATIONS...3 TO 5 INCHES TONIGHT...3 TO 5 INCHES
  SUNDAY...AND 2 TO 5 INCHES SUNDAY NIGHT...LEADING TO A STORM
  TOTAL OF 8 TO 15 INCHES OF SNOW.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* VISIBILITIES...LESS THAN A QUARTER MILE AT TIMES.

* IMPACTS...PERIODS OF MODERATE TO HEAVY LAKE EFFECT SNOW AND 
  BLOWING SNOW ARE EXPECTED. THIS WILL RESULT IN SNOW COVERED 
  ROADS AND LEAD TO VERY DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL CONDITIONS COULD BE SEVERELY IMPACTED. MONITOR THE LATEST
FORECAST FOR POSSIBLE LAKE EFFECT SNOW WARNINGS.

A LAKE EFFECT SNOW WARNING IS ISSUED WHEN HEAVY LAKE EFFECT SNOW
IS EXPECTED OR OCCURRING. DURING LAKE EFFECT SNOW...THE WEATHER
CAN VARY FROM BANDS OF LOCALLY HEAVY SNOW TO DRY WEATHER JUST A
FEW MILES AWAY. VISIBILITIES CAN VARY GREATLY AND CAN DROP TO
NEAR ZERO IN THE HEAVIER LAKE EFFECT SNOW BANDS. IF YOU WILL BE
TRAVELING IN THE WARNED AREA BE PREPARED FOR RAPID CHANGES IN
WEATHER...VISIBILITY AND ROAD CONDITIONS. LOCAL TRAVEL
RESTRICTIONS MAY BE IN EFFECT.

&&

$$
7 follow-up statements
811 
WWUS41 KCLE 192021
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
321 PM EST SAT NOV 19 2016

PAZ002-003-200430-
/O.CON.KCLE.LE.W.0008.161119T2100Z-161121T1500Z/
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...EDINBORO...MEADVILLE
321 PM EST SAT NOV 19 2016

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* TIMING...LAKE EFFECT SNOW WILL BEGIN TO ACCUMULATE AFTER 
  SUNSET THEN CONTINUE THROUGH SUNDAY NIGHT BEFORE TAPERING OFF 
  EARLY MONDAY. 

* ACCUMULATIONS...3 TO 5 INCHES TONIGHT...3 TO 5 INCHES SUNDAY...
  AND 2 TO 5 INCHES SUNDAY NIGHT...LEADING TO A STORM TOTAL OF 8 
  TO 15 INCHES OF SNOW. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* VISIBILITIES...LESS THAN A QUARTER MILE AT TIMES.

* IMPACTS...PERIODS OF MODERATE TO HEAVY LAKE EFFECT SNOW AND 
  BLOWING SNOW ARE EXPECTED. THIS WILL RESULT IN SNOW COVERED 
  ROADS AND LEAD TO VERY DIFFICULT TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL CONDITIONS COULD BE SEVERELY IMPACTED. MONITOR THE LATEST
FORECAST FOR POSSIBLE LAKE EFFECT SNOW WARNINGS.

A LAKE EFFECT SNOW WARNING IS ISSUED WHEN HEAVY LAKE EFFECT SNOW
IS EXPECTED OR OCCURRING. DURING LAKE EFFECT SNOW...THE WEATHER
CAN VARY FROM BANDS OF LOCALLY HEAVY SNOW TO DRY WEATHER JUST A
FEW MILES AWAY. VISIBILITIES CAN VARY GREATLY AND CAN DROP TO
NEAR ZERO IN THE HEAVIER LAKE EFFECT SNOW BANDS. IF YOU WILL BE
TRAVELING IN THE WARNED AREA BE PREPARED FOR RAPID CHANGES IN
WEATHER...VISIBILITY AND ROAD CONDITIONS. LOCAL TRAVEL
RESTRICTIONS MAY BE IN EFFECT.

&&

$$
509 
WWUS41 KCLE 200338
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1038 PM EST SAT NOV 19 2016


PAZ002-003-201145-
/O.CON.KCLE.LE.W.0008.000000T0000Z-161121T1500Z/
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...EDINBORO...MEADVILLE
1038 PM EST SAT NOV 19 2016

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* TIMING...LAKE EFFECT SNOW WILL CONTINUE OVERNIGHT THROUGH
  SUNDAY NIGHT BEFORE TAPERING OFF EARLY MONDAY.

* ACCUMULATIONS...3 TO 5 INCHES TONIGHT...3 TO 5 INCHES SUNDAY...
   AND 2 TO 5 INCHES SUNDAY NIGHT...LEADING TO A STORM TOTAL OF 
  8 TO 15 INCHES OF SNOW. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* VISIBILITIES...LESS THAN A QUARTER MILE AT TIMES.

* IMPACTS...PERIODS OF MODERATE TO HEAVY LAKE EFFECT SNOW AND 
  BLOWING SNOW ARE EXPECTED. THIS WILL RESULT IN SNOW COVERED 
  ROADS AND LEAD TO VERY DIFFICULT TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL CONDITIONS COULD BE SEVERELY IMPACTED. MONITOR THE LATEST
FORECAST FOR POSSIBLE LAKE EFFECT SNOW WARNINGS.

A LAKE EFFECT SNOW WARNING IS ISSUED WHEN HEAVY LAKE EFFECT SNOW
IS EXPECTED OR OCCURRING. DURING LAKE EFFECT SNOW...THE WEATHER
CAN VARY FROM BANDS OF LOCALLY HEAVY SNOW TO DRY WEATHER JUST A
FEW MILES AWAY. VISIBILITIES CAN VARY GREATLY AND CAN DROP TO
NEAR ZERO IN THE HEAVIER LAKE EFFECT SNOW BANDS. IF YOU WILL BE
TRAVELING IN THE WARNED AREA BE PREPARED FOR RAPID CHANGES IN
WEATHER...VISIBILITY AND ROAD CONDITIONS. LOCAL TRAVEL
RESTRICTIONS MAY BE IN EFFECT.

&&

$$
347 
WWUS41 KCLE 200830
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
330 AM EST SUN NOV 20 2016

...LAKE EFFECT SNOW WILL CONTINUE THROUGH TONIGHT...

PAZ002-003-201630-
/O.CON.KCLE.LE.W.0008.000000T0000Z-161121T1500Z/
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...EDINBORO...MEADVILLE
330 AM EST SUN NOV 20 2016

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* TIMING...LAKE EFFECT SNOW WILL CONTINUE THROUGH TONIGHT BEFORE
  TAPERING OFF EARLY MONDAY.

* ACCUMULATIONS...3 TO 6 INCHES TODAY WITH ANOTHER 2 TO 5 INCHES
  TONIGHT FOR A TOTAL OF 6 TO LOCALLY 12 MORE INCHES OF SNOW.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...PERIODS OF MODERATE TO HEAVY LAKE EFFECT SNOW AND 
  BLOWING SNOW ARE EXPECTED. THIS WILL RESULT IN SNOW COVERED 
  ROADS AND LEAD TO VERY DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL CONDITIONS COULD BE SEVERELY IMPACTED. MONITOR THE LATEST
FORECAST FOR POSSIBLE LAKE EFFECT SNOW WARNINGS.

DURING LAKE EFFECT SNOW...THE WEATHER CAN VARY FROM BANDS OF
LOCALLY HEAVY SNOW TO DRY WEATHER JUST A FEW MILES AWAY.
VISIBILITIES CAN VARY GREATLY AND CAN DROP TO NEAR ZERO IN THE
HEAVIER LAKE EFFECT SNOW BANDS. IF YOU WILL BE TRAVELING IN THE
WARNED AREA BE PREPARED FOR RAPID CHANGES IN WEATHER...VISIBILITY
AND ROAD CONDITIONS. LOCAL TRAVEL RESTRICTIONS MAY BE IN EFFECT.

&&

$$
667 
WWUS41 KCLE 201423
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
923 AM EST SUN NOV 20 2016

...LAKE EFFECT SNOW WILL CONTINUE THROUGH TONIGHT...

PAZ002-003-202230-
/O.CON.KCLE.LE.W.0008.000000T0000Z-161121T1500Z/
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...EDINBORO...MEADVILLE
923 AM EST SUN NOV 20 2016

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* TIMING...LAKE EFFECT SNOW WILL CONTINUE THROUGH TONIGHT BEFORE 
  TAPERING OFF EARLY MONDAY. 

* ACCUMULATIONS...2 TO 6 INCHES TODAY WITH ANOTHER 2 TO 6 INCHES
  TONIGHT FOR A TOTAL OF 4 TO LOCALLY 12 MORE INCHES OF SNOW.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...SNOW COVERED ROADS WITH GREATLY REDUCED VISIBILITIES
  LEADING TO DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL CONDITIONS COULD BE SEVERELY IMPACTED. MONITOR THE LATEST
FORECAST FOR POSSIBLE LAKE EFFECT SNOW WARNINGS.

DURING LAKE EFFECT SNOW...THE WEATHER CAN VARY FROM BANDS OF
LOCALLY HEAVY SNOW TO DRY WEATHER JUST A FEW MILES AWAY.
VISIBILITIES CAN VARY GREATLY AND CAN DROP TO NEAR ZERO IN THE
HEAVIER LAKE EFFECT SNOW BANDS. IF YOU WILL BE TRAVELING IN THE
WARNED AREA BE PREPARED FOR RAPID CHANGES IN WEATHER...VISIBILITY
AND ROAD CONDITIONS. LOCAL TRAVEL RESTRICTIONS MAY BE IN EFFECT.

&&

$$
224 
WWUS41 KCLE 202016
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EST SUN NOV 20 2016

...LAKE EFFECT SNOW WILL CONTINUE THROUGH MONDAY MORNING...

PAZ002-003-210430-
/O.CON.KCLE.LE.W.0008.000000T0000Z-161121T1500Z/
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...EDINBORO...MEADVILLE
316 PM EST SUN NOV 20 2016

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* TIMING...LAKE EFFECT SNOW WILL CONTINUE INTO MONDAY THEN START
  TO TAPER DOWN BY LATE MORNING.

* ACCUMULATIONS...ADDITIONAL 2 TO 6 INCHES THROUGH MONDAY MORNING.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...SNOW COVERED ROADS WITH GREATLY REDUCED VISIBILITIES 
  LEADING TO DIFFICULT TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL CONDITIONS COULD BE SEVERELY IMPACTED. MONITOR THE LATEST
FORECAST FOR POSSIBLE LAKE EFFECT SNOW WARNINGS.

DURING LAKE EFFECT SNOW...THE WEATHER CAN VARY FROM BANDS OF
LOCALLY HEAVY SNOW TO DRY WEATHER JUST A FEW MILES AWAY.
VISIBILITIES CAN VARY GREATLY AND CAN DROP TO NEAR ZERO IN THE
HEAVIER LAKE EFFECT SNOW BANDS. IF YOU WILL BE TRAVELING IN THE
WARNED AREA BE PREPARED FOR RAPID CHANGES IN WEATHER...VISIBILITY
AND ROAD CONDITIONS. LOCAL TRAVEL RESTRICTIONS MAY BE IN EFFECT.

&&

$$
315 
WWUS41 KCLE 210242
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
942 PM EST SUN NOV 20 2016

...LAKE EFFECT SNOW WILL CONTINUE THROUGH MONDAY MORNING...

PAZ002-003-211045-
/O.CON.KCLE.LE.W.0008.000000T0000Z-161121T1500Z/
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...EDINBORO...MEADVILLE
942 PM EST SUN NOV 20 2016

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* TIMING...LAKE EFFECT SNOW WILL CONTINUE OVERNIGHT THEN START TO
  TAPER DOWN MONDAY MORNING.

* ACCUMULATIONS...2 TO LOCALLY 4 INCHES OVERNIGHT INTO MONDAY
  MORNING.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...SNOW COVERED ROADS WITH GREATLY REDUCED VISIBILITIES 
  UNDER ANY SNOW BANDS LEADING TO DIFFICULT TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL CONDITIONS COULD BE SEVERELY IMPACTED. MONITOR THE LATEST
FORECAST FOR POSSIBLE LAKE EFFECT SNOW WARNINGS.

DURING LAKE EFFECT SNOW...THE WEATHER CAN VARY FROM BANDS OF
LOCALLY HEAVY SNOW TO DRY WEATHER JUST A FEW MILES AWAY.
VISIBILITIES CAN VARY GREATLY AND CAN DROP TO NEAR ZERO IN THE
HEAVIER LAKE EFFECT SNOW BANDS. IF YOU WILL BE TRAVELING IN THE
WARNED AREA BE PREPARED FOR RAPID CHANGES IN WEATHER...VISIBILITY
AND ROAD CONDITIONS. LOCAL TRAVEL RESTRICTIONS MAY BE IN EFFECT.

&&

$$
573 
WWUS41 KCLE 210825
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
325 AM EST MON NOV 21 2016

PAZ002-003-210930-
/O.CAN.KCLE.LE.W.0008.000000T0000Z-161121T1500Z/
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...EDINBORO...MEADVILLE
325 AM EST MON NOV 21 2016

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING.

DRIER AIR CONTINUES TO PUSH INTO THE LOCAL AREA DIMINISHING THE
THREAT FOR LAKE EFFECT SNOW. THEREFORE, THE LAKE EFFECT SNOW
WARNING HAS BEEN CANCELLED.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Nov 19, 10:07 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Nov 19, 10:07 AM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1007 AM EST Sat Nov 19 2016

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE FORECAST AREA THIS
MORNING USHERING IN THE COLDEST CONDITIONS OF THE SEASON. LAKE
EFFECT SNOW SHOWERS WILL DEVELOP TONIGHT IN THE SNOWBELT AND
CONTINUE INTO SUNDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Have made some minor tweaks to timing of the change over to snow
in the grids. Otherwise we will make a decision by 2 pm on
warning/advisory across NW PA. Current model data has us still
leaning toward 8-12 inches for the inland hills of NW PA.

Previous Discussion...
Light rain/snow showers in the wake of the front should expand
later this morning over the east as system taps into deeper
moisture. Behind the front falling temperatures. High temperature
today will occur late this morning with temps falling into the 30s
this afternoon.

Issued a wind advisory for the Eastern lakeshore counties
starting late this afternoon. Could see a brief period where winds
near advisory criteria this morning with the front. But do not
think will see stronger winds until late this afternoon when the
colder air arrives. By 00z 850mb temps plunge to -10c with
boundary layer winds from the west at 35 knots. But with the
timing so late think will have a hard time sustaining advisory
criteria winds except near the lakeshore.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
No significant changes for the 630 update...just tweaked hours
temps some.

Original discussion...
By tonight the 850 mb temps dip to -10c and thicknesses support
all snow. However could see a mix near the lakeshore with "warm"
air off the lake. First Lake effect event of the season will begin
tonight. Subsidence from backside of upper level short wave should
help inhibit development until around midnight local...so could
see lake effect begin anytime after midnight. With a west to
northwest flow expect the heaviest snow across the inland portions
of Ashtabula Erie and Crawford counties. Still have doubts as to
how long it will take for lake effect to develop tonight.

heaviest snow expected Sunday across NW PA as models with moderate
instability over the lake and the hint of a Huron fetch
developing. Could see upwards of around a foot of snow in Eastern
NW PA along the highest elevations. Will continue the Lake effect
snow watch. Only things concerned about is the heaviest snow wont
fall until Sunday and considering how warm it has been...how long
will it take for snow to start accumulating. The Lake Effect Snow
Watch will continue into monday...as the deepest moisture shifts
east of area on Monday.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
Not many changes to the long term this morning.  The models remain
is decent agreement during the period.  Precip chances will increase
on Wednesday as low pressure moves east across the lower Great
Lakes.  The low will eventually pass to the north of Lake Erie
Wednesday night.  Showers will continue on the back side of the low
into Thursday.  Drying will occur in the west during the day and
will try to end the precip mention around midday.  Downwind of the
lake...showers will remain possible through the end of the period.
It appears it will remain warm enough for mainly rain.  Have
followed guidance temps.

&&

.AVIATION /12Z Saturday THROUGH Wednesday/...
The cold front has just about reached the PA border and will be
east of the area by 1330z or so. A band of showers continues
across the central portion and will try to time this precip east
across the rest of the area this morning. Cigs have been dipping
to MVFR behind the front with some pockets of IFR already showing
up inland areas. Cigs may briefly climb to VFR in the west today
but the rest of the area should remain mainly MVFR. Not expecting
a whole of precip during the daylight hours once the main area
moves through. It will take some time for the wrap around to get
going and it should be late afternoon before there is anything
more than scattered showers. critical thicknesses suggest mainly
snow by sunset except near the lake where the transition will take
many more hours given the flow off of the warm lake. Some IFR
vsbys are likely tonight with the snow showers. Westerly winds
will gradually increase today with peak gusts in the lower 30s
most of the day. Winds will become northwest tonight and may
actually increase some more.

OUTLOOK...Non-VFR conditions in snow showers to linger into
Monday...primarily across extreme NE OH and NW PA. Non-VFR
possible again Wednesday.

&&

.MARINE...
Not many changes to the marine today.  The surface cold front should
be near the OH/PA border at daybreak and east of the lake by late
morning.  We may have the Gale Warnings starting a little early but
conditions on the lake will worsen as the day progresses.  Winds
behind the front will be westerly today and then northwest tonight
and Sunday.  The biggest push of cold air aloft will arrive late
this evening and that is when winds on the lake should peak.  It
will take most of the day Sunday for winds to diminish below Gales.
Northwest flow will continue into Tuesday.  At that time a surface
ridge will cross the lake and a southerly flow will return.
Southerly winds will increase on Wednesday ahead of an approaching
low pressure system.  This low will pass just to the north of the
lake Wednesday night.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 4 PM this afternoon to 4 PM EST Sunday for
     OHZ010>012-089.
PA...Wind Advisory from 4 PM this afternoon to 4 PM EST Sunday for
     PAZ001.
     Lake Effect Snow Watch from 4 PM EST this afternoon through
     Monday morning for PAZ002-003.
MARINE...Gale Warning from 1 PM this afternoon to 4 AM EST Monday for
     LEZ061-145>149-165>169.
     Gale Warning until 4 PM EST Sunday for LEZ142>144-162>164.

&&

SYNOPSIS...DJB
NEAR TERM...DJB/Mullen
SHORT TERM...DJB
LONG TERM...Kubina
AVIATION...Kubina
MARINE...Kubina
Hazardous weather outlook, Nov 18, 5:16 PM EST, 19 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
516 PM EST FRI NOV 18 2016

OHZ003-006>010-017>022-027>033-036>038-047-192230-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MAHONING-MARION-MORROW-HOLMES-KNOX-
516 PM EST FRI NOV 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WINDS OUT OF THE WEST TO NORTHWEST WILL GUST TO 40 TO 45 MPH
BEHIND A COLD FRONT ON SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>014-023-089-PAZ001-192230-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-
NORTHERN ERIE-
516 PM EST FRI NOV 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A MUCH COLDER AIRMASS WILL MOVE INTO THE REGION THIS WEEKEND
WITH RAIN TRANSITIONING TO SNOW ON SATURDAY NIGHT. FOR THE
SNOWBELT REGION...AN ACCUMULATING SNOWFALL IS POSSIBLE SATURDAY
NIGHT INTO SUNDAY. THE COMBINATION OF ACCUMULATING SNOW...FALLING
TEMPERATURES AND WINDS GUSTING TO 40 MPH MAY CREATE SLICK ROADS
AND HAZARDOUS TRAVEL CONDITIONS IN SOME AREAS DURING THIS TIME
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ002-003-192230-
SOUTHERN ERIE-CRAWFORD-
516 PM EST FRI NOV 18 2016

...LAKE EFFECT SNOW WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>144-162>164-192230-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
516 PM EST FRI NOV 18 2016

...GALE WARNING IN EFFECT FROM 10 AM SATURDAY TO 4 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-145>149-165>169-192230-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
516 PM EST FRI NOV 18 2016

...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 2:59 AM ESTWind AdvisoryCLEErie36 hr

Nearby

Lake Effect Snow Warnings in Pennsylvania, 2016Every lake effect snow warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.